Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
|Roland - Mon Dec 15, 2008 4:12 am||
A psychiatrist diagnosed me with severe depression and anxiety earlier this year at the age of seventeen. Only after a hypomanic episode, self-cutting and a suicide attempt did he diagnose me with bipolar disorder. I also abused benzodiazepines and was hospitalised for a week. I rarely sleep more than 4 hours an evening and suffer from severe anxiety accompanied by physiological symptoms like tremors, sweat, increased heartrate etc. I am undergoing cognative and behavioral therapy at a psychologist. I am on Seroquel 300 mg, Epilim 300mg and Wellbutrin (bupropion) 150 mg daily. Sometimes I feel so restless I go and lie in a cold tub of water. I suffer from night terrors as well. Is there an EFFECTIVE non-benzodiazepine anxiolytic and a solution to my insomnia and anxiety attacks?
|Faye Lang, RN, MSW - Wed Dec 17, 2008 3:05 pm||
Your situation is complex. Any mediction generally produces a desired effect; however, each of us may respond differently to a medication. You are receiving appropriate treatment, so your question would best be answered by your physician. There are many options with medication, and you may be able to take a non-bensodiazepine successfully. Sometimes it takes several attempts to find the medication that is best for you. Discuss your concern with your doctor and psychologist. They need all information that you can give them in order to provide the best treatment.
Good luck to you.
Faye, RN MSW
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.